MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION HUMID; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION HUMID; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DSXHCP
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Sore Throat (2396); Cancer (3262); Cough (4457); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A device was returned to manufacturer's product investigation laboratory in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information that the patient alleging two skin cancers on face by nasal area, cough, and throat irritation.The device was returned to the manufacturer's product investigation laboratory for investigation.During the investigation, evidence of sound abatement foam degradation/breakdown was not observed in the base unit.The manufacturer inspected externally and internally, observed liquid ingress and mineral spots on blower and blower box.Dust/dirt contamination inconsistent with degraded sound abatement foam was observed throughout device enclosure, airpath, dirt contamination on flip lid seal, and indeterminate contamination throughout enclosure suggesting a source external to the device.Slight black contamination at the blower seal of the blower box is consistent with the keratin contamination observed.The manufacturer used a fitt (foam integrity test tool) and was not able to confirm the presence of degraded sound abatement foam.The device's event logs were downloaded and reviewed by manufacturer.The manufacturer found no error codes.The manufacturer concludes there was no evidence of sound abatement foam degradation in the device and they were unable to directly address the symptoms.
 
Additional Manufacturer Narrative
Section h is corrected/updated in this report.Section h: - h6 health effect - clinical code are corrected/updated (previously reported as no clinical signs, symptoms or conditions).In section h: - h6 health effect - impact is corrected/updated to serious injury/illness/impairment (previously reported as no health consequences or impact).
 
Additional Manufacturer Narrative
The manufacturer previously reported on this device in mdr 2518422-2022-03446.This report was submitted for the dreamstation humidifier.The base device associated with this humidifier is reported under mdr 2518422-2022-03446.At this time of investigation, it has been determined that all reporting activities will be carried out in mdr 2518422-2022-03446.Therefore, this report was submitted as a duplicate report of the previously submitted report.

Brand Name
DREAMSTATION HUMID
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key23520276
Report Number2518422-2025-051581
Device Sequence Number13187945
Product Code BZD
UDI-Device Identifier00606959022652
UDI-Public(01)00606959022652
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDSXHCP
Device Catalogue NumberDSXHCP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer07/11/2023
01/21/2026
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date11/11/2025
01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown